Jump to content

Velthir

Senior Member
  • Content Count

    506
  • Joined

  • Last visited

About Velthir

  • Rank
    Moderator - Technician
  • Birthday 07/04/1988

Profile Information

  • Gender
    Male
  • Location
    London, England

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Your doctor is somewhat of an *****, the dosing of doxepin is supposed to start at 25 mg/day for probably a week and then increase to 50, rather than starting at 150 mg. Effects like 'making you drunk' shouldn't occur in most people at sensible starting doses.
  2. Which antipsychotic were you given first time around and what are you taking now? Geodon and Abilify at low doses are more stimulating/antidepressant-like than they are mood stabilising/antipsychotic.
  3. They do work, but not for everyone and they aren't a cure-all. If you have some deep psychological issue/trauma that's causing causing issues, chances are you might need to work through that with therapy and that the meds will be a support. For people who are just 'biologically' depressed or have no actual reason for depression, they're probably more required/effective. The other big issue is that the most commonly prescribed meds (SSRIs) aren't the most effective and some doctors insist on running through all the SSRIs, resulting in frustrated patients who think meds don't work, before considering the older tricyclics/MAOIs or even the SNRIs.
  4. It's fairly common to combine Remeron with Effexor (SNRI) so I would imagine that it gets along with Lexapro, interaction checkers can be a bit overly cautious. That said, I'm not a doctor and you could always double check with yours if you want confirmation.
  5. Yeah, it's pretty important that anyone with severe depression get bloodwork done. There's a few potential deficiencies (vit D, thyroid, possibly others?) that can cause/exacerbate it.
  6. Did you actually mean 6g or Prozac or 6mg? If it's 6g that's worrying since it's about 10x the maximum dose. Anyway, I personally find that SSRIs and atypical antipsychotics both give me restless legs/akathisia, so I can imagine combining them to be bad for some people. There are things your doctor can prescribe to help with akathisia, such as propranolol or benztropine.
  7. It's entirely possible, anything that screws with neurotransmitters and has an antidepressant effect has the potential to destabilise people with bipolar. Plenty of people have major issues with SSRIs and bipolar and in effect that's just raising the serotonin levels if you use one of the pure ones like Lexapro. If you're already on a mood stabiliser I'd be less worried though. Also it's way more complicated than 'excess dopamine' to use that example. In some cases it's more specifically excess dopamine in the wrong areas, it's quite common for people to have both bipolar and ADHD (not enough dopamine in the right places) and take both an antipsychotic and a stimulant/Wellbutrin/etc. In fact, it's generally thought that the antidepressant with the least likelihood of causing cycling in people with bipolar is Wellbutrin (dopamine and norepinephrine). That said, I can't find any decent studies on 5-HTP supplementation and bipolar. Ultimately, like everything else, it'll probably help some people and be bad for others. Googling seems to indicate some people who found it helps and some who found it caused hypomania/mania. Can't provide any links since they're to other forums, but if you Google for 5-htp and hypomania or mania, you see more of the other side than just 5-htp bipolar.
  8. Welcome to the board, sorry to hear that you've lost all your friends. I think it's a hard condition for people to understand and there's still quite a lot of stigma, unfortunately.
  9. Yeah, the drug manufacturer actually suggests periodic blood tests due to the risk of elevated liver enzymes, fairly irresponsible that he hasn't been doing that.
  10. Unfortunately you may not get any/many responses, since I believe the majority of people here are from the US, where it's not approved/prescribed. However, I would guess that like every other antidepressant you should give it a few weeks at a therapeutic dose
  11. I'm pretty sure the 12 mg patch is equivalent to 40 mg of selegiline, rather than 20 mg. Especially considering that the oral form has lower bioavailability than the patch. So if you can convince your doctor/pharmacist to try the higher dose, you might still find that selegiline works out.
  12. In the case of Effexor, it affects more than just serotonin and norepinephrine. At very high doses it's also a dopamine reuptake inhibitor and also has an effect on opioid/adrenergic receptors. Cymbalta also partially acts as a sodium channel blocker, but that probably isn't relevant for depression or anxiety, more for pain. So you're theoretically quite close to Cymbalta with SSRI + Strattera, but not so much for Effexor.
  13. If you had no major side effects last time with the Paxidep, it would make sense to try that again. Especially if the Cipraxel is giving you nasty insomnia. The side effects of the Cipraxel may die down after a few weeks, but it's understandable not being able to deal with those kind of effects for long.
  14. MAOIs are generally thought of as the best for atypical depression. Emsam isn't thought to be as effective as the three 'standard' MAOIs (Parnate, Nardil, Marplan) but I guess is 'safer' in that you don't have to follow the MAOI diet at low doses.
  15. Unless you've tried more than one drug that 'may cause weight gain', you can't really judge that they'll cause you weight gain. Paxil is known as the worst SSRI for causing weight gain, a lot of the others have fairly low percentages.
×
×
  • Create New...